Alert archive / Maryland / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

September 2, 2014Caroline County, Maryland; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2014, 9:31 PM EDT for Caroline County, Maryland; Sussex County, Delaware. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 9:31 PM EDT (01:31 UTC)
Expired
Sep 2, 2014, 11:00 PM EDT
In force
89 min
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Caroline County, MD

The radar

The Dover AFB radar (KDOX), 25 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS81 KPHI 030131
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EDT TUE SEP 2 2014

DEZ002>004-MDZ019-020-030300-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-TALBOT MD-
931 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN TALBOT...SOUTHERN
CAROLINE...SOUTHERN KENT AND SUSSEX COUNTIES...

AT 923 PM EDT...A STRONG THUNDERSTORM WAS NEAR EASTON...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR HARMONY...HARMONY...MATTHEWS...AND MATTHEWS
AROUND 940 PM...AGNER...AGNER...AND DENTON AROUND 950 PM...
SMITHVILLE...SMITHVILLE AND FEDERALSBURG AROUND 1000 PM.

LAT...LON 3860 7571 3864 7572 3870 7583 3867 7594
      3861 7598 3862 7614 3888 7613 3888 7610
      3893 7611 3892 7595 3893 7595 3895 7530
      3893 7532 3881 7518 3879 7508 3857 7505

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 9:27 PM EDT, 4 minutes earlier.

Area forecast discussion, Sep 2, 9:27 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT TUE SEP 2 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE TONIGHT INTO WEDNESDAY
MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST AND
PERSIST THROUGH FRIDAY. ANOTHER COLD FRONT WILL CROSS THE REGION
ON SATURDAY AND THEN STALL TO THE SOUTH OF OUR AREA. HIGH PRESSURE
WILL BUILD ACROSS THE GREAT LAKES REGION AND THEN SLIDE ACROSS TO
THE NORTH OF THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 9 PM, SFC COLD FRONT OVER CENTRAL NY AND CENTRAL PA STRETCHES
SOUTHWESTWARD INTO SOUTHWEST PA (FROPA THRU PITTSBURGH). DESPITE THE
BEST WIND FIELD ALOFT AND DYNAMICS FROM THE FRONT AND UPPER TROUGH
STAYING TO THE NORTHWEST OF THE CWA, CONVECTION OVER THE DE/CHSPK
BAY REGIONS HAS BEEN MORE ROBUST AS IT MOVED INTO AN INCREASINGLY
UNSTABLE AND MOIST PRE-FRONTAL AIRMASS. THESE SHOWERS AND STORMS
HAVE ACCORDINGLY BEEN ABLE TO BE MAINTAINED AFTER SUNSET AND HAVE
BEEN LOCALLY STRONG TO SEVERE AT TIMES, BUT EVENTUALLY THE LOSS OF
DAYTIME HEATING WILL LEAD TO A WEAKENING TREND AS THESE STORMS MOVE
FARTHER EAST LATE THIS EVENING. POPS HAVE BEEN UPDATED BASED ON
RECENT RADAR TRENDS.

THE COLD FRONT WILL REACH THE THE POCONOS LATE THIS EVE BEFORE
MOVING SOUTHEAST THRU SOUTHEAST PA AND CENTRAL/NORTHWEST NJ
OVERNIGHT. EXPECT THE LAST OF THE SHOWERS TO BE EXITING THE NJ AND
DE COASTS BETWEEN MIDNIGHT AND 3 AM. THE FRONT MAY NOT PASS THRU
ACY-DOV-GED UNTIL THE MORNING. OFFICIAL FORECAST IS SLIGHTLY WARMER
THAN GUIDANCE FOR MIN TEMPS TONIGHT WITH THE PROGRESSION OF THE
FRONT HAS BEEN A BIT SLOWER THAN PREVIOUSLY FORECAST AND WITH THE
CAA BEHIND OF THE FRONT BEING WEAK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS MENTIONED PREVIOUSLY, THERE WON'T BE A LARGE DIFFERENCE IN THE
TEMPERATURES POST FRONTAL (HIGHS WILL GENERALLY BE IN THE 80S ACROSS
THE REGION). HOWEVER, WHAT THE FRONT WILL BE BRINGING IS CONSIDERABLE DRY
AIR ADVECTION. DEW POINTS INTO THE UPPER 50S AND LOWER 60S ACROSS
THE REGION BY TOMORROW AFTERNOON. THUS, WHILE HEAT INDEX VALUES HAVE
BEEN ABOUT 5 DEGREES ABOVE AIR TEMPERATURE TODAY, BY TOMORROW, HEAT
INDEX VALUES WILL BE RIGHT AT THE AIR TEMPERATURES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE DOMINATES OUR WEATHER
THROUGH THE END OF THE WEEK AS IT SHIFTS JUST TO TOUR SOUTH AND EAST
LATE WEDNESDAY THROUGH FRIDAY. THIS WILL KEEP US IN A MORE SOUTH TO
SOUTHWESTERLY FLOW AND IN RETURN WE WILL CONTINUE TO SEE AN INCREASE
IN MOISTURE ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO MIMIC
MORE OF MID SUMMER AS OPPOSED TO LATE SUMMER AND WE WILL SEE MAX
TEMPS REACH INTO THE UPPER 80S TO AROUND 90 ON BOTH THURSDAY AND
FRIDAY.

SATURDAY...THE HIGH SHIFTS FURTHER OFFSHORE AND WE WILL BE AWAITING
THE PASSAGE OF A COLD FRONT THROUGH THE DAY. THE FRONT APPEARS TO BE
SLOW MOVING AND MAY TAKE ALL DAY TO CROSS FROM THE NORTHWESTERN
PORTIONS OF THE AREA AND THEN THROUGH THE SOUTHERN MOST POINTS. WE
WILL LIKELY SEE A PRE-FRONTAL TROUGH DEVELOP ACROSS THE AREA AND
THIS WILL LIKELY HELP SERVE AS A FOCUS FOR ANY PRE-FRONTAL
CONVECTION AND SHOWERS. SATURDAY WILL BE THE LAST DAY OF THIS HEAT
WAVE AS COOLER AIR BEHIND THE FRONT WILL DROP TEMPS QUITE A BIT.

SUNDAY...THE FRONT IS SLOW ENOUGH THAT WE MAY NOT SEE IT CLEAR THE
DELMARVA AREA UNTIL SUNDAY MORNING. AS THE FRONT PUSHES SOUTH, THE
QUESTION WILL BE, WHERE WILL THE FRONT STALL? CURRENT MODEL GUIDANCE
INDICATES THAT THE FRONT WILL HAVE ENOUGH OF A PUSH TO GET SOUTH OF
OUR AREA, WHICH SHOULD ALLOW FOR SOME COOLER AND DRIER AIR TO
INFILTRATE OUR REGION. THE SLOW NATURE OF THE FRONT WILL ALLOW FOR
SHOWERS TO CONTINUE, ESPECIALLY FURTHER SOUTH, INTO SUNDAY. AS THE
FRONT PUSHES FURTHER SOUTH, ANY LINGERING SHOWERS SHOULD END FROM
NORTH TO SOUTH. WITH HIGH PRESSURE BUILDING INTO THE GREAT LAKES
AREA AND THE STALLED BOUNDARY TO OUR SOUTH, WE WILL BE IN A MORE
EASTERLY FLOW REGIME WITH MOSTLY CLOUDY SKIES. THIS WILL ALLOW US TO
BE COOLER ACROSS THE AREA. TEMPERATURES WILL ONLY MAKE IT INTO THE
70S THROUGH THE REGION AND IT WILL TRULY FEEL LIKE FALL OUT THERE.

MONDAY THROUGH TUESDAY...THE BOUNDARY REMAINS STALLED TO OUR SOUTH
BUT AS WE HEAD INTO MONDAY, A WAVE DEVELOPS ALONG IT AND IT STARTS
TO MOVE A BIT. IT CURRENTLY LOOKS LIKE THE WAVE HELPS MOVE THE
FRONT SLIGHTLY NORTH AND THEN TO THE EAST, KEEPING THE MAIN
BOUNDARY TO OUR SOUTH. COOLER TEMPERATURES WILL CONTINUE ON MONDAY
AND TUESDAY WITH HIGHS INTO THE MID TO UPPER 70S, WITH SOME LOWER
80S POSSIBLE AS SKIES CLEAR OUT AND WE START TO SEE MORE SUNSHINE.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AT 01Z...SECOND ROUND OF STRONG STORMS CURRENTLY MOVING THRU ILG.
THESE STORMS WILL GRADUALLY WEAKEN AS IT MOVES EASTWARD INTO MIV
AND ACY BETWEEN 02Z-03Z. HVY DOWNPOURS WILL LEAD TO BRIEF MVFR/IFR
VSBY RESTRICTIONS DURING THIS TIME. LIGHTNING AND GUSTY WINDS ARE
ALSO POSSIBLE AT THOSE TAF SITES. ELSEWHERE, SCT SHRA POSSIBLE
THRU ABOUT MIDNIGHT EDT, BUT AVIATION IMPACTS SHOULD GENERALLY BE
MINIMAL.

NOT EXPECTING A SHARP WIND SHIFT WITH THE COLD FRONT OVERNIGHT,
BUT SWLY WINDS 5-10 KT AHEAD OF THE FRONT WILL GRADUALLY SHIFT OUT
OF THE W AND NW BETWEEN 06-12Z. THERE IS A SMALL RISK OF BR
DEVELOPMENT BUT WITH DRY AIR ADVECTION BEHIND THE FRONT, THINK
THIS IS UNLIKELY.

VFR ON WED WITH NW WINDS 5-10 KT.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY... MAINLY VFR CONDITIONS EXPECTED.
SOME FOG IS POSSIBLE WHICH MAY CAUSE MVFR/IFR CONDITIONS ON THU
AND FRI MORNINGS.

SATURDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS EXPECTED WITH
MVFR/IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH TOMORROW. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF
ANY THUNDERSTORMS LATE THIS EVE. A WIND SHIFT TO NORTHWESTERLY
WINDS IS EXPECTED WITH A COLD FRONT THAT WILL MOVE THROUGH LATE
TONIGHT IN THE NORTHERN WATERS AND WEDNESDAY MORNING IN THE
SOUTHERN WATERS. HOWEVER, WIND GUSTS SHOULD REMAIN WELL BELOW
20KT EVEN WITH THE FRONT.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED. SOME STRONGER GUSTS AND HIGHER WAVES ARE POSSIBLE IN
SHOWERS AND THUNDERSTORMS, MAINLY IN THE SATURDAY/SUNDAY TIMEFRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLEIN/MEOLA
NEAR TERM...KLEIN
SHORT TERM...JOHNSON
LONG TERM...MEOLA
AVIATION...JOHNSON/KLEIN/MEOLA
MARINE...JOHNSON/KLEIN/MEOLA
Hazardous weather outlook, Sep 2, 3:34 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE SEP 2 2014

NJZ001-007>010-PAZ054-055-060>062-101-103-105-031945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY HAVE WIND GUSTS UP TO 40 MPH THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
031945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-031945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONGER WIND GUSTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 8:25 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT TUE SEP 2 2014

DEZ001-MDZ008-012-NJZ016-021-030130-
CECIL MD-CUMBERLAND NJ-KENT MD-NEW CASTLE DE-SALEM NJ-
825 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT CECIL...NEW CASTLE...NORTHERN
KENT...NORTHWESTERN CUMBERLAND AND WESTERN SALEM COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WAS ABOUT TO CROSS CHESAPEAKE BAY
AND WAS MOVING EAST AT 40 MPH.  THIS AREA WILL AFFECT PORTIONS OF
CECIL...CUMBERLAND...KENT...NEW CASTLE AND SALEM COUNTIES THROUGH
930 PM PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3932 7619 3943 7601 3952 7599 3955 7603
      3954 7608 3972 7623 3972 7578 3977 7574
      3979 7541 3970 7532 3936 7527 3935 7540
      3943 7547 3946 7555 3957 7552 3959 7555
      3947 7558 3937 7550 3933 7556 3925 7623
Local storm report, Sep 2, 8:45 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     WEST NOTTINGHAM TWP     39.74N  76.05W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            TREE DOWN ON LEESBRIDGE ROAD.

0705 PM     LIGHTNING        EAST NOTTINGHAM TWP     39.76N  75.98W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A HOME.

0720 PM     LIGHTNING        POCOPSON TWP            39.91N  75.67W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A RETIREMENT HOME.

&&

EVENT NUMBER PHI1400712 PHI1400713 PHI1400714

GAINES
Special weather statement, Sep 2, 8:45 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT TUE SEP 2 2014

NJZ017>020-022-026-027-030215-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
845 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...NORTHERN ATLANTIC...
OCEAN...SOUTHEASTERN CAMDEN AND SOUTHEASTERN GLOUCESTER COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CAMDEN...GLOUCESTER AND OCEAN COUNTIES AND
WILL AFFECT PORTIONS OF THESE COUNTIES THROUGH 1015 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3983 7410 3992 7410 3979 7417 3980 7410
      3974 7413 3979 7417 3978 7418 3972 7414
      3959 7420 3950 7429 3952 7436 3950 7440
      3951 7498 3955 7504 4004 7465 4001 7405
Special weather statement, Sep 2, 9:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT TUE SEP 2 2014

DEZ002-MDZ012-015-020-030215-
CAROLINE MD-KENT DE-KENT MD-QUEEN ANNE'S MD-
905 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT KENT...NORTH CENTRAL SUSSEX...
NORTHERN CAROLINE...QUEEN ANNE'S AND SOUTHERN KENT COUNTIES...

AT 902 PM EDT...A STRONG THUNDERSTORM WAS SOON TO BE CROSSING
CHESAPEAKE BAY AND MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR OVERTON...OVERTON...STEVENSVILLE...AND
STEVENSVILLE AROUND 920 PM...CENTREVILLE...CENTERVILLE...
QUEENSTOWN...AND GRASONVILLE AROUND 930 PM...HOPE AND HOPE AROUND 940
PM.

LAT...LON 3905 7631 3899 7627 3898 7621 3900 7618
      3902 7624 3910 7624 3914 7629 3924 7624
      3930 7573 3929 7565 3931 7562 3933 7549
      3895 7533 3896 7539 3894 7541 3893 7637
      3895 7637
Special weather statement, Sep 2, 9:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT TUE SEP 2 2014

DEZ001-002-NJZ016>019-021>025-027-030230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
913 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CUMBERLAND...EASTERN
NEW CASTLE...GLOUCESTER...NORTHERN CAPE MAY...NORTHERN KENT...
SALEM...SOUTHERN BURLINGTON AND SOUTHERN CAMDEN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WAS MOVING ACROSS NEW CASTLE COUNTY
DELAWARE AND WILL AFFECT PORTIONS  OF ATLANTIC...
BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER...
KENT...NEW CASTLE AND SALEM COUNTIES THROUGH 1030 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

IF THESE STORMS STRENGTHEN, THEN WARNINGS MAY NEED TO BE ISSUED.

LAT...LON 3920 7464 3920 7518 3923 7518 3929 7526
      3928 7529 3943 7547 3946 7555 3957 7552
      3959 7555 3951 7555 3947 7558 3931 7543
      3921 7538 3920 7575 3983 7555 3983 7548
      3980 7541 3984 7536 3987 7452 3930 7452

FORECASTER:
Special weather statement, Sep 2, 9:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EDT TUE SEP 2 2014

DEZ002>004-MDZ019-020-030300-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-TALBOT MD-
931 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN TALBOT...SOUTHERN
CAROLINE...SOUTHERN KENT AND SUSSEX COUNTIES...

AT 923 PM EDT...A STRONG THUNDERSTORM WAS NEAR EASTON...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR HARMONY...HARMONY...MATTHEWS...AND MATTHEWS
AROUND 940 PM...AGNER...AGNER...AND DENTON AROUND 950 PM...
SMITHVILLE...SMITHVILLE AND FEDERALSBURG AROUND 1000 PM.

LAT...LON 3860 7571 3864 7572 3870 7583 3867 7594
      3861 7598 3862 7614 3888 7613 3888 7610
      3893 7611 3892 7595 3893 7595 3895 7530
      3893 7532 3881 7518 3879 7508 3857 7505

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:07 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden38 min
Sep 2, 8:25 PM EDTSpecial Weather StatementPHISalem65 min
Sep 2, 8:40 PM EDTSpecial Marine WarningPHI95 min
Sep 2, 9:13 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Cumberland, Gloucester, Salem77 min
Sep 2, 9:18 PM EDTSpecial Marine WarningPHI87 min
Sep 2, 10:23 PM EDTSpecial Weather StatementPHIAtlantic52 min
Sep 2, 10:28 PM EDTSpecial Marine WarningPHI92 min
Sep 2, 11:28 PM EDTSpecial Weather StatementPHICamden, Gloucester62 min
Sep 2, 8:38 PM EDTSevere Thunderstorm WarningPHICecil, Kent52 min
Sep 2, 9:05 PM EDTSpecial Weather StatementPHIKent, Queen Anne's70 min
Sep 2, 11:43 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot62 min
Sep 3, 12:52 AM EDTSpecial Weather StatementPHICaroline53 min
Sep 3, 1:01 AM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr

Nearby

Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.